Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having mild fever, diarrhea and nausea. Blood culture showing staphylococcus hominis. Taking Ciprofloxacin. Correct medication? Dark spots on the skin

Hi My wife is suffering from mild fever for last 10 Days, with Diarrhea and nausea We did a blood culture and found staphylococcus hominis, Doctor prescribed Ciprofloxacin and she is continuing taking it for 5 days, but the fever is not completely gone, is this the correct medication? She is also having dark spots on the skin for last 1-2 years could this condition be related to the above bacteria? is Ciprofloxacin safe medicine in case we are planning for a baby? her home pregnancy test is still negative but we are not sure..
Asked On : Thu, 9 Aug 2012
Answers:  2 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Hi Nikunj,
Welcome to healthcare magic!
The Staphylococcus hominis is a gram positive bacteria which lives on human skin as a commensal which means it does not cause infections in normal persons.
It might have grown due to a contaminated sample from skin.
Your wife seems to have some gut infection- bacterial or viral.
Ciprofloxacin is appropriate in most cases but if no response even on 5th day then you can think of adding the Metronidazole and a probiotic- Econorm sachet in the doses you physician will know.
You should repeat blood and urine cultures right now and get Tested for Enteric fever and Malaria through your physician.
I hope this advise would be helpful for you.

Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Answered: Thu, 9 Aug 2012
I find this answer helpful
General & Family Physician Dr. Kulbir Singh's  Response
Hello and thanks for writing in at HCM
As you have explained you have done Blood culture so you have list of drugs in the report which are resistant and sensitive to the bacteria (Staphylococcus). If Cipro is in sensitive list than you are taking a right drug. As your doctor has prescribed you so it may be right.
But you have still suffering from fever, so in my opinion you must add an another drug which is sensitive to the bacteria to your treatment. Consult your doctor for the choice of drug.
As per pregnancy is concern delay it till the infection is cured and if you are in doubt than ask you doctor to select a drug which is safe for pregnancy.
Hope you got your answer
Best Wishes
Answered: Thu, 9 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor